Format

Send to

Choose Destination
Clin Toxicol (Phila). 2017 Mar;55(3):193-195. doi: 10.1080/15563650.2016.1278224. Epub 2017 Jan 13.

Occupational transdermal poisoning with synthetic cannabinoid cumyl-PINACA.

Author information

1
a Centre for Clinical Toxicology and Pharmacology, Division of Internal Medicine , University Medical Centre Ljubljana , Ljubljana , Slovenia.
2
b Institute of Forensic Medicine, Faculty of Medicine , University of Ljubljana , Ljubljana , Slovenia.
3
c Institute of Pathophysiology, Faculty of Medicine , University of Ljubljana , Ljubljana , Slovenia.

Abstract

CONTEXT:

Synthetic cannabinoids are getting more popular among young people and illicit manufacturers. We report a case series of occupational transdermal poisoning with synthetic cannabinoids.

CASE DETAILS:

Three customs inspectors got in contact with a sticky substance with their fingertips because they were not wearing protection gloves and the delivered package was damaged. Despite washing their hands with water, signs of synthetic cannabinoids intoxication started occurring half an hour after exposure. On arrival at the Emergency Department six hours later, they were somnolent, lethargic and confused. They showed signs of mydriasis, blurred vision, ataxia, weakness, numbness, tachycardia and one of them had orthostatic hypotension. Two days later, they were feeling much better and reported amnesia and slowed perception of time after exposure. Toxicology analysis by LC-MS/MS revealed synthetic cannabinoid cumyl-PINACA (SGT-24) in their blood samples taken on admission. cumyl-PINACA was also confirmed with NMR method in liquid samples seized at the airport. It was 98% pure substance with the purpose of being diluted and sold further in the drug market by drug dealer.

DISCUSSION:

This case series highlights the possible transdermal exposure to synthetic cannabinoids oil resulting in prolonged cannabinoid syndrome.

KEYWORDS:

SGT-24; Synthetic cannabinoids; cumyl-PINACA; occupational poisoning; potency; safety; transdermal exposure

PMID:
28084855
DOI:
10.1080/15563650.2016.1278224
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center